MAUDE Adverse Event Report: BENVENUE MEDICAL INC LUNA; LUNA 3D 8-DEGREE 14MM IMPLANT

BENVENUE MEDICAL INC LUNA; LUNA 3D 8-DEGREE 14MM IMPLANT
Model Number LUN3014-08
Medical Device Problem Code Missing Value Reason (3192)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Available images of the original procedure and at subsequent post-op time points were reviewed.It appears that the implant was not fully locked at the time of implantation, with the middle component not fully seated in the groove with the implant outers.In addition, the lock wire looks to be broken at its joint with the backstop.Since the primary locking feature (engagement of the middle component into the outer components) and the secondary locking feature (the lock wire) both failed, there was no means to prevent migration of the middle member.Reviewing the images of the retrieved device confirmed that the implant was not properly locked.These intraoperative factors would explain implant disassembly and migration.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.This appears to be an isolated incident and will be monitored.
 
Event or Problem Description
During a follow-up visit at 17 weeks post-op on (b)(6) 2017, radiographs revealed that a luna 14 mm lordotic implant at l5/s1 had disassembled, with the middle migrating posteriorly into the spinal canal and creating pain.The physician decided to revise that level via an anterior approach.

Brand Name
LUNA
Common Device Name
LUNA 3D 8-DEGREE 14MM IMPLANT
Manufacturer (Section D)
BENVENUE MEDICAL INC
5403 betsy ross dr
santa clara CA 95054 1145
MDR Report Key6410812
Report Number3007033608-2017-00004
Device Sequence Number13571872
Product Code MAX
UDI-Device Identifier00813478020353
UDI-Public0100813478020353171701221016203009
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2017
Device Model NumberLUN3014-08
Device Catalogue NumberLUN3014-08
Device Lot Number16203009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;